Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 7, 2014, 6:49 PM CDT for Cimarron County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 7, 2014, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 192 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
766 WWUS84 KAMA 072349 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT THU AUG 7 2014 OKZ001-080030- CIMARRON OK- 649 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL 730 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3676 10230 3673 10275 3700 10268 3700 10225 TIME...MOT...LOC 2349Z 198DEG 9KT 3694 10252 $$ JC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:41 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 6:41 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT THU AUG 7 2014 .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE FORECAST AREA THIS EVENING. WILL CONTINUE WITH VCTS REMARK AT ALL TERMINALS THIS EVENING...AND WILL NOT CALL FOR DIRECT IMPACT AT ANY OF THE TERMIANALS AT THIS TIME. WILL CONTINUE TO MONITOR AND AMEND IF NECESSARY. GUSTY AND VARIABLE WINDS WILL OCCUR NEAR THUNDERSTORMS. OTHER CONCERN IS FOR EARLY MORNING STRATUS...PRIMARILY AT NORTHERN TERMINALS. HAVE FORECAST A FEW HOURS OF IFR CEILINGS AT KGUY...WITH REMAINING TAF SITES REMAINING VFR. ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS PANHANDLES AGAIN FRIDAY AFTERNOON. COCKRELL && .PREV DISCUSSION... /ISSUED 342 PM CDT THU AUG 7 2014/ DISCUSSION...THIS EVENING THROUGH NEXT THURSDAY RELATIVELY FLAT UPR RIDGING THAT HAS HELPED MAKE THE PANHANDLES SMOKING HOT AND MAINLY DRY THIS WEEK WILL UNDERGO A FEW SUBTLE CHANGES OVER THE NEXT 7 DAYS. THE BIGGEST CHANGE WILL BE AN EVENTUAL RETROGRESSION TO THE WEST OF THE HIGH CENTER BY MID TO LATE NEXT WEEK, WHICH WILL ALLOW FOR A BIT BETTER CHANCE OF RIDGE RIDING WAVES TO AFFECT THE PANHANDLES IN NNW FLOW ALOFT. TEMPERATURES WILL EXHIBIT ABOUT A 10 DEGREE DROP OFF BY EARLY NEXT AS H85 TEMPS FALL FROM AROUND 30-31C TODAY TO THE MID 20S CELSIUS NEXT WEEK. WITH GREATER INSTABILITY VALUES AND FURTHER DISTANCE TO THE CENTER OF THE UPR HIGH...PRECIP CHANCES WILL LIKELY BE SLIGHTLY BETTER IN THE NORTHERN PANHANDLES THAN THEY WILL BE IN THE REST OF THE AREA THROUGH THIS WEEK, BUT NOT BY MUCH. SORRY TO SAY THIS, BUT IT IS ALSO DIFFICULT TO PICK OUT WHAT DAYS WILL HAVE BETTER THUNDERSTORM COVERAGE THAN OTHERS. MID AND UPR LEVEL CLOUD COVER WILL BE FAIRLY WIDESPREAD THROUGH THE NEXT WEEK WITH NONE OF THOSE COMPLETELY CLOUDLESS PANHANDLE DAYS EXPECTED. SIMPSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 95 67 93 67 / 20 20 20 20 20 BEAVER OK 68 92 67 97 68 / 50 20 20 20 20 BOISE CITY OK 64 91 64 93 64 / 30 20 20 20 20 BORGER TX 70 96 69 96 70 / 20 20 20 20 20 BOYS RANCH TX 69 95 68 94 68 / 20 20 20 20 20 CANYON TX 68 95 66 93 67 / 20 20 20 20 20 CLARENDON TX 70 97 69 95 69 / 20 20 10 20 20 DALHART TX 65 93 63 93 63 / 20 20 20 20 20 GUYMON OK 68 94 67 95 67 / 40 20 20 20 20 HEREFORD TX 68 95 64 92 67 / 10 20 20 20 20 LIPSCOMB TX 70 93 68 95 68 / 30 20 20 20 20 PAMPA TX 69 96 68 94 69 / 20 20 20 20 20 SHAMROCK TX 72 99 69 97 71 / 20 20 10 20 20 WELLINGTON TX 73 102 71 99 72 / 10 20 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/19
Hazardous weather outlook, Aug 7, 3:41 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CDT THU AUG 7 2014 OKZ001>003-TXZ001>020-080845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 341 PM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH MONDAY NIGHT...AND AGAIN ACROSS THE NORTHWEST PORTIONS OF THE PANHANDLES WEDNESDAY NIGHT. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 4:47 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT THU AUG 7 2014
TXZ018-072230-
ARMSTRONG TX-
447 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG COUNTY
UNTIL 530 PM CDT...
AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF GOODNIGHT...OR 16 MILES
SOUTHWEST OF CLARENDON...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN ARMSTRONG COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3497 10130 3501 10109 3475 10109 3474 10110
3474 10130
TIME...MOT...LOC 2148Z 177DEG 9KT 3485 10116
JCSpecial weather statement, Aug 7, 5:53 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CDT THU AUG 7 2014 TXZ013-018-072345- ARMSTRONG TX-CARSON TX- 553 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHEASTERN CARSON COUNTIES UNTIL 645 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF CLAUDE...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLAUDE... GOODNIGHT... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 92 AND 113. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3535 10147 3524 10110 3502 10115 3509 10151 TIME...MOT...LOC 2253Z 196DEG 12KT 3515 10134 JC
Special weather statement, Aug 7, 6:03 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU AUG 7 2014
TXZ007-072345-
MOORE TX-
603 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOORE COUNTY UNTIL
645 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CACTUS...OR 11 MILES
NORTHWEST OF DUMAS...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
CACTUS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3606 10195 3605 10194 3586 10202 3588 10216
3605 10216
TIME...MOT...LOC 2304Z 196DEG 12KT 3597 10212
JCSpecial weather statement, Aug 7, 6:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT THU AUG 7 2014
TXZ001-002-007-080015-
DALLAM TX-MOORE TX-SHERMAN TX-
631 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHWESTERN MOORE AND SOUTHEASTERN DALLAM COUNTIES UNTIL 715 PM
CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CONLEN TO 6 MILES SOUTHEAST OF CACTUS...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... STRATFORD... SUNRAY...
CACTUS... CONLEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3645 10218 3602 10171 3580 10198 3597 10217
3605 10216 3605 10226 3626 10248
TIME...MOT...LOC 2331Z 222DEG 11KT 3633 10224 3598 10194
JCSpecial weather statement, Aug 7, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT THU AUG 7 2014 OKZ001-080030- CIMARRON OK- 649 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL 730 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3676 10230 3673 10275 3700 10268 3700 10225 TIME...MOT...LOC 2349Z 198DEG 9KT 3694 10252 JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:47 PM CDT | Special Weather Statement | AMA | Armstrong | 43 min |
| Aug 7, 5:53 PM CDT | Special Weather Statement | AMA | Carson | 52 min |
| Aug 7, 6:03 PM CDT | Special Weather Statement | AMA | Moore | 42 min |
| Aug 7, 6:31 PM CDT | Special Weather Statement | AMA | Sherman | 44 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.